MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRAUMA INTERFACE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

SMITH & NEPHEW, INC. TRAUMA INTERFACE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 71692802
Medical Device Problem Code Inadequate User Interface (2958)
Health Effect - Clinical Code Perforation (2001)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during set up for surgery, a trauma interface was not up to date and, while recognising tan/fan probe, would not allow selection of metatan nail.Version number was v3.0.0.Launcher number v1.1.1 / as a result of the system error, the surgeon was unable to correctly drill one of the holes into the patient.As a result of misalignment, a hole was drilled slightly off-target rendering the screw hole useless.A new bone hole was drilled and the procedure was resumed, after a non-significant delay, with another surgeon who was able to distally lock the implant successfully with the ¿perfect circle¿ technique.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
Corrected data: h6 (component code, type of investigation, investigation findings, investigation conclusions).Updated results of investigation: the device was not returned for evaluation; therefore, a device analysis could not be performed.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.The distal targeting is the software that runs on trauma interface units.Meta-tan compatibility was added to the sureshot system with distal targeting v4.0.0.The distal targeting software can be updated in the field with a 71691169, sureshot usb stick version 4.0.0 according to the instructions for use.71691169, sureshot usb stick version 4.0.0 was released in 2017 and is now officially s-coded.However, some may still remain in stock if a field updated is desired.A review of complaint history for the previous 12 months did not reveal similar events for the listed part number.No other complaints with the same serial number, as this is a unique serial device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H10: additional information in d9.H3, h6: the associated device was returned and evaluated.A visual inspection found the unit was received without product packaging for evaluation.No issues were noted.A functional evaluation performed on the device revealed that the device booted up without issue.Version number was confirmed to be 3.0.0 in the system menu.Metatan nail could not be selected.Additionally, the distal targeting is the software that runs on trauma interface units.Meta-tan compatibility was added to the sureshot system with distal targeting v4.0.0.The distal targeting software can be updated in the field with a 71691169, sureshot usb stick version 4.0.0 according to the instructions for use.Attempts were made to update all devices in the field upon the initial release of distal targeting v4.0.0.However, tracking device updates in the field can be difficult despite numerous communications.71691169, sureshot usb stick version 4.0.0 was released in 2017 and is now officially s-coded.However, some may still remain in stock if a field updated is desired.Alternatively, the device could be returned and updated.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the previous 12 months did not reveal similar events for the listed part number.No other complaints with the same serial number, as this is a unique serial device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
TRAUMA INTERFACE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21036260
Report Number1020279-2024-02771
Device Sequence Number20726349
Product Code OLO
UDI-Device Identifier03596010648174
UDI-Public3596010648174
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K043536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71692802
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by Manufacturer02/26/2025
05/27/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date02/28/2025
06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown